Author Topic: I got Paxlovid for COVID but have second thoughts- anyone have thoughts?  (Read 341 times)

[Buddie]

Hi all,
I just tested positive for COVID and a few people told me to get Paxlovid anti-viral pills to knock it out. I took one dose today but the metallic taste is disgusting. Also I worry about side effects and being able to take NyQuil with it. The doctor said itís okay but I think we all understand why I have a lack of trust. Has anyone taken Paxlovid? Any one know more about dangers?

I think I have decided to not take it anymore but I just need advice. Thank you!
« Last Edit: May 18, 2022, 04:00:40 am by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Maybe your symptoms won't be too bad.  The new strain doesn't make people as sick.  Maybe it will just run its course with minimal symptoms.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Thanks for your reply, [...]!  :)

I think Iím on the wrong board but I really was hoping to find someone who knows anything about Paxlovid.

Crazy thing the doc also prescribed promethazine which is antihistamine and anti mimetic. The side effects for it are tardive dyskinesia, akathisia, drowsiness, confusion, and more. It used to be used as an antipsychotic!

So I got really really scared about combining these two drugs together. I donít want to take something I cannot come back from, but if others on here tell me they took and weíre fine, maybe thatís good information to have.

I hope this is a mild variant and it will just run its course, but I really donít want it getting into my lungs since I had aspirational pneumonia in November.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Maybe you can start out just taking a teeny tiny bit of it and see how you feel?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

I took the first dose yesterday and my mouth became flooded with a metallic taste which is one of its key side effects- it was nasty. Diarrhea and muscle aches are the other top 3.

I got agitated and felt a little akathisia, so I think itís just not right for me, though people on Reddit are saying it got them back up and healthy very quickly. I read stuff like that and it makes me question myself, but honestly, they donít know me and what Iíve been through with pharma and what my sensitivities are.

Thanks for posting [...], I swear other people on here would have heard of Paxlovid. Is there a COVID board I canít seem to find?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

[...], I'm sure reddit has quite a few COVID forums and people who are taking that drug.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

The metallic taste is very common with Paxlovid. Once treatment has been ended it has been said that some Covid symptoms may return temporarily, but not as severely as previous symptoms, helping to prevent hospitalisation. It's been estimated that Paxlovid reduces a persons need for hospital admission by as much as 90%.

Some of the physical side effects such as muscle aches may give the impression of worsening Benzo withdrawal symptoms which of course can increase the sense of anxiety you may experience. But Paxlovid doesn't appear to implicate the GABAergic system in any way, so the physical effects should be temporary and pass once the treatment has ended.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

My husband just tested positive for COVID and he takes Remicade for arthritis, so heís eligible for paxlovid.

You only have a 5 day window to take it from onset of symptoms.

He is probably day 4, was in denial, didnít want to take it the test.

In talking with the dr they said that the drug wasnít tested on people who were vaccinated and there is no proof that it will help you get better, in fact there are many people who get symptoms right back when they are done.

Also, the more people use it the more it wonít work.

I think heís going to choose to not take it.
He takes enough drugs already.

Iíve read the same thing the Dr said and one of the top pharmacologists in Canada is saying the same thing.

Just my two cents.

[...]

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

No experience with this one but I personally would never willingly take a retroviral like those that are used with HIV. Loads of side effects.

So true, there are loads of side effects. the two pills that comprise the treatment are nirmatrelvir and ritonavir tablets. I believe that ritonavir is the drug that is used in HIV "cocktails" to boost the effectiveness of the other drugs.

It can cause liver problems, and I have fatty liver, and I am now officially past my 5 day window, so I am not taking it.

However, to Fraz's point, Paxlovid is highly effective and does save lives. 89% efficacy is a  pretty strong argument for the drug, if you are in the category of people who can use it.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

My husband just tested positive for COVID and he takes Remicade for arthritis, so heís eligible for paxlovid.

You only have a 5 day window to take it from onset of symptoms.

He is probably day 4, was in denial, didnít want to take it the test.

In talking with the dr they said that the drug wasnít tested on people who were vaccinated and there is no proof that it will help you get better, in fact there are many people who get symptoms right back when they are done.

Also, the more people use it the more it wonít work.

I think heís going to choose to not take it.
He takes enough drugs already.

Iíve read the same thing the Dr said and one of the top pharmacologists in Canada is saying the same thing.

Just my two cents.

[...]

Thanks for your input, [...]! I am so sorry that your husband tested positive and I hope that he doesn't get a bad case of it, and is able to recover quickly. It's true, you need to start the Paxlovid within 5 days of a positive C-19 test, and take it as directed. To your point, it can have negative interactions with other drugs and the pharmacist is supposed to tell which drugs you can or can't take while you are on Paxlovid. Since Paxlovid is only a 5 day treatment, some drugs you can stop for 5 days with little to no impact, but others you need to keep taking...so the doctor and pharmacist will have to work with the patient to decide what to do...

When I filled my prescription, I was told to not take my daily nasal steroid spray while taking Paxlovid. I hardly use it anyway, so that's was no big deal. That's interesting that your doctor said the drug wasn't tested on people who were vaccinated... it makes sense with the timeline of the drug and how they used it on people. I am vaxxed, and I don't have severe underlying conditions, so I think the drug is "going overboard" for me.

I think its for the best your hubby doesn't take it. If he's on a lot of other meds, he doesn't want any problems and hoping that it is a mild strain, hopefully he will recover on his own
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.